Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 64, NWS Charleston, WV

June 16, 2016Jackson County, Roane County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 16, 2016, 4:12 PM EDT for Jackson County, Roane County, West Virginia. It was in force for 33 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2016, 4:12 PM EDT (20:12 UTC)
Expired
Jun 16, 2016, 4:45 PM EDT
In force
33 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jackson County, WV, Roane County, WV

The radar

The Charleston,WV radar (KRLX), 65 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 4:21 PM EDTHAIL 13 Wnw Sandyville, WVOBSERVED ONE MILE EAST OF SILVERTON EXIT ON I-77
Jun 16, 4:42 PM EDTHAIL 1.252 Ssw Reedy, WV
Jun 16, 4:44 PM EDTTSTM WND DMG5 Nw Spencer, WV4 TO 6 DIAMETER TREE LIMBS WERE REPORTED
Jun 16, 4:44 PM EDTTSTM WND DMG5 Nw Spencer, WV4 TO 6 DIAMETER TREE LIMBS WERE REPORTED DOWN AT ROANE COUNTY GOLF COURSE.
Jun 16, 4:44 PM EDTHAIL 1.755 Nw Spencer, WV4 TO 6 DIAMETER TREE LIMBS WERE REPORTED
Jun 16, 4:44 PM EDTHAIL 1.755 Nw Spencer, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 1:58 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 749 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
749 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1266 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

744 
WUUS51 KRLX 162012
SVRRLX
WVC035-087-162045-
/O.NEW.KRLX.SV.W.0064.160616T2012Z-160616T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
412 PM EDT THU JUN 16 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ROANE COUNTY IN CENTRAL WEST VIRGINIA...
  CENTRAL JACKSON COUNTY IN NORTHWESTERN WEST VIRGINIA...

* UNTIL 445 PM EDT

* AT 412 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  SANDYVILLE... OR NEAR RIPLEY...MOVING EAST AT 70 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  RIPLEY...SPENCER...RAVENSWOOD...SANDYVILLE...REEDY...FAIRPLAIN...
  HARMONY...GAY...GANDEEVILLE...LOONEYVILLE...COTTAGEVILLE...EVANS...
  STATTS MILLS AND LEROY.

THIS INCLUDES INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 130
AND 149.
 
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3894 8154 3892 8150 3893 8148 3887 8124
      3886 8124 3885 8125 3885 8124 3862 8131
      3879 8184 3882 8187 3894 8180 3892 8177
      3893 8176 3896 8178 3899 8177
TIME...MOT...LOC 2012Z 286DEG 59KT 3887 8167 

HAIL...1.00IN
WIND...60MPH
 
$$

25
1 follow-up statement
228 
WWUS51 KRLX 162033
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
433 PM EDT THU JUN 16 2016

WVC035-087-162045-
/O.CON.KRLX.SV.W.0064.000000T0000Z-160616T2045Z/
ROANE WV-JACKSON WV-
433 PM EDT THU JUN 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHWESTERN ROANE AND EAST CENTRAL JACKSON COUNTIES...

AT 433 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
SPENCER...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RIPLEY...SPENCER...SANDYVILLE...REEDY...FAIRPLAIN...LOONEYVILLE...
HARMONY...GAY...STATTS MILLS...GANDEEVILLE AND LEROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3894 8154 3892 8150 3893 8148 3887 8124
      3886 8124 3885 8125 3885 8124 3862 8131
      3876 8176 3896 8163
TIME...MOT...LOC 2033Z 291DEG 25KT 3885 8151 

HAIL...1.00IN
WIND...60MPH
 
$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:02 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 16, 3:02 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
302 PM EDT THU JUN 16 2016

.SYNOPSIS...
Strong compact mid level disturbance drops southeast through our
vicinity tonight. Severe storms possible. Drier air Friday night
through the weekend.

&&

.NEAR TERM /THROUGH FRIDAY/...
MESOSCALE UPDATE...

Have updated the grids to reflect svr watch...specifically the wx
grids to finesse the svr attributes. Otherwise...just some tweaks
on timing of convective line with much of the forecast reasoning
remaining the same from the morning update. Convective line
beginning to ramp up in the vicinity of the front from CMH/ZZV/PHD
right on schedule. This will continue to strengthen and speed up
with the help of cold pool propagation potential. There remains
uncertainty just how far to the W the line materializes...again
with areas across NE KY to S WV/SW VA more entrenched in dry air.
However...as mentioned in the update below...any storms that make
it into that area have a svr potential.

Key conceptional environmental ingredients continue to be
advertised by the models for a bowing convective line with
damaging winds. Rich theta e feed into the NE side of low pressure
over the Upper OH Valley amidst relatively weak mid level storm
relative flow compared to in the lower levels further exacerbates
the threat. The actual ambient mid level flow will be increasing
to 40-45 kts amid a good amount of mid level dry air ahead of the
upper trof. DCAPE values further support this wind threat as well.
We will look for genesis up around NE OH around 16z and evolving
into mainly a linear feature as it races SE. Timing looks to be
18-19z for OH River and should be exiting the mountains by 22Z.
There remains considerable uncertainty regarding just how far to
the SW the convective line develops. There exists some capping
over E KY and SW WV and the concern is the dry air will hinder
development. Having said that any storms that do make it into
these areas will be capable of damaging winds as well. Given the
uncertainty though...have elected to trim back pops into the low
chances as one heads SW of a line from Point Pleasant to
Charleston to Beckley.

As noted above the primary threat is by far damaging
winds...however large hail remains a threat as well given
steepening lapse rates. The tornado threat is low but a few
spinups along the line cannot be ruled out. The flood threat
remains low given the speed of the system but downpours are likely
in any storms which could cause some urban issues.

Temps today will make a run into the upper 80s and winds will be
gusty absent any convection as well given efficient momentum
transfer and a mixed layer up to H7.

PREVIOUS DISCUSSION BELOW...

Late tonight...flow will turn more northwesterly and weaken...as the
low continues to sag south of the area. There will still be some
lingering showers tonight as moisture and energy wrap around the
low...but drier...and cooler air will gradually filter into the
region for Friday.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Excellent agreement and consistency among the models as ridging
at the surface and aloft builds in behind the departing upper low
and showers. The upper ridge axis will be far enough west to keep
the really hot air off to the west. Thus...a tranquil period with
dry weather and plenty of sunshine...with only slightly above
normal temperatures...are expected for the weekend.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Models are consistent in driving a cold front across the area
early next week in the continuing northwest flow aloft.
However...while there are still timing differences among the
models...all are slower but still quite progressive in bringing
this front through during Tuesday. For Monday...still dry weather
as high pressure shifts east of the area...but somewhat warmer
and more humid Monday on southerly flow. Expect scattered showers
and storms to accompany the front on Tuesday. Cooler and drier
high pressure moves in for the remainder of the work week.

No heat wave is seen in the near future.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
A strong to svr line of convection will race SE thru SE OH and
into WV by 21Z. The threat for damaging winds remains the primary
hazard...though large hail will be possible as well. Confidence on
the SW extent of the line remains in question with low confidence
on direct impact for KHTS/KCRW/KBKW such that VCTS was used in the
TAF period for this aftn. Confidence high enough on direct impact
for N terminals for inclusion of 1 to 2 hr IFR groups with strong
but not svr gusts...at least until closer to impact with
amendments. Winds will be gusty even outside of convection this
aftn with a well mixed atmosphere. Gusty winds to 30 kts are
possible outside of convection thru 22z. T

Main line of convection should exit to the east of the higher
terrain by 00Z...although widespread mvfr and local ifr
conditions are expected to develop later tonight as the upper low
drops down behind frontal passage. Gradual improvement on Friday
back into VFR as low stratus sct out from N to S.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE...High across SE OH/N WV thru evening...low to medium
S WV thru evening.

ALTERNATE SCENARIOS: Timing of convection this aftn may vary an
hour. Timing and development of mvfr/ifr conditions post
convection tonight could vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    L
EKN CONSISTENCY  H    H    H    H    H    H    L    H    H    M    M    M
PKB CONSISTENCY  H    H    H    M    M    H    H    H    H    H    H    M
CKB CONSISTENCY  H    H    H    H    H    L    H    H    H    H    M    M

AFTER 18Z FRIDAY...
IFR possible in lingering showers Friday morning.

&&

.HYDROLOGY...
In the rounds of convection on Wednesday afternoon and Wednesday
night...heaviest rains were mostly in the Big Sandy/Tug and
Russell Forks and Twelvepole Creek drainages...some spilled over
into the Guyandotte Basin. One gauge in southern Wayne County in
the Cabwaylingo State Forest had 2.5 inches of rain. Another small
maximum hit the Hts asos with 2.17 inches. Harts of Lincoln
County had 2.4 inches. No significant flooding reported.

A secondary rain maximum in past 24 hours was from southern Perry
County Ohio east across Washington County into Pleasants County
WV.

The heaviest rains this afternoon and overnight tonight figured
over northern and central West Virginia...or further northeast
from the past 24 hour rainfall. So most of this area can handle a
1 to 2 inch downpour. Training appeared more likely further to the
north through east...but we will monitor how the convective
complex evolves today.

If we get a break this morning...will try to reset the storm total
rain on our 88D. Yet...at 08z showers still lingering over
mountain counties.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JMV/30
NEAR TERM...30
SHORT TERM...JMV
LONG TERM...JSH/JMV
AVIATION...30
Hazardous weather outlook, Jun 16, 2:06 PM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
206 PM EDT THU JUN 16 2016

OHZ066-067-075-083>087-WVZ006>008-014-015-036-171815-
PERRY-MORGAN-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-
CABELL-MASON-JACKSON WV-PUTNAM-KANAWHA-FAYETTE-
206 PM EDT THU JUN 16 2016

...SEVERE THUNDERSTORM WATCH 261 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA...SOUTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING WITH DAMAGING WINDS THE PRIMARY THREAT.

IN ADDITION...THUNDERSTORMS WILL CONTAIN HEAVY DOWNPOURS...CAUSING
POOR DRAINAGE AND STREET FLOODING. IF REPETITIVE STORMS
OCCUR...LOCALIZED FLASH FLOODING MAY DEVELOP.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-VAZ003-004-WVZ005-013-024>026-033>035-171815-
GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-LINCOLN-
MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
206 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA...AND PORTIONS OF SOUTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING WITH DAMAGING WINDS THE PRIMARY THREAT.

IN ADDITION...THUNDERSTORMS WILL CONTAIN HEAVY DOWNPOURS...CAUSING
POOR DRAINAGE AND STREET FLOODING. IF REPETITIVE STORMS
OCCUR...LOCALIZED FLASH FLOODING MAY DEVELOP.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ076-WVZ009>011-016>020-027>032-037>040-046-047-171815-
WASHINGTON-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
206 PM EDT THU JUN 16 2016

...SEVERE THUNDERSTORM WATCH 261 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...WITH WIDESPREAD DAMAGING WINDS THE PRIMARY THREAT.

IN ADDITION...THUNDERSTORMS WILL CONTAIN HEAVY DOWNPOURS...CAUSING
POOR DRAINAGE AND STREET FLOODING. IF REPETITIVE STORMS
OCCUR...LOCALIZED FLASH FLOODING MAY DEVELOP.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 16, 3:51 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
351 PM EDT THU JUN 16 2016

OHZ075-076-085-WVZ009>011-162030-
WASHINGTON-ATHENS-MEIGS-PLEASANTS-TYLER-WOOD-
351 PM EDT THU JUN 16 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...
SOUTHEASTERN ATHENS...WOOD...PLEASANTS AND NORTHWESTERN TYLER
COUNTIES...

AT 348 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES EAST OF BEVERLY TO 6 MILES EAST
OF ATHENS. MOVEMENT WAS SOUTHEAST AT 35 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS ALONG
WITH SOME HAIL.

LOCATIONS IMPACTED INCLUDE...
PARKERSBURG...ATHENS...MARIETTA...BELPRE...ST. MARYS...
MIDDLEBOURNE...COOLVILLE...VIENNA...WILLIAMSTOWN...PADEN CITY...
SISTERSVILLE...BELMONT...MINERALWELLS...BOAZ...TUPPERS PLAINS...
WASHINGTON...LUBECK...NEWPORT...MATAMORAS AND NORTH HILLS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 164 AND 186.
 INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 1 AND 14.
 ROUTE 50 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 23.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3959 8135 3959 8128 3961 8128 3961 8127
      3958 8127 3958 8125 3957 8104 3954 8104
      3961 8095 3958 8089 3960 8085 3956 8082
      3955 8079 3953 8078 3931 8118 3931 8122
      3928 8123 3906 8162 3929 8212 3962 8142
TIME...MOT...LOC 1948Z 293DEG 32KT 3953 8149 3931 8197

25

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:29 PM EDTSevere Thunderstorm WarningRLXWayne19 min
Jun 15, 10:40 PM EDTSpecial Weather StatementRLXMason65 min
Jun 16, 12:01 AM EDTSpecial Weather StatementRLXDoddridge, Tyler59 min
Jun 16, 12:13 AM EDTSpecial Weather StatementRLXMcDowell, Wyoming47 min
Jun 16, 3:51 PM EDTSpecial Weather StatementRLXPleasants, Wood39 min
Jun 16, 4:01 PM EDTSevere Thunderstorm WarningRLXWood29 min
Jun 16, 4:31 PM EDTSevere Thunderstorm WarningRLXKanawha, Mason, Putnam29 min
Jun 16, 4:38 PM EDTSevere Thunderstorm WarningRLXDoddridge, Gilmer, Lewis, Ritchie37 min
Jun 16, 4:40 PM EDTSevere Thunderstorm WarningRLXCalhoun, Roane, Wirt35 min
Jun 16, 4:56 PM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Lewis, Upshur49 min
Jun 16, 5:03 PM EDTSevere Thunderstorm WarningRLXGilmer, Lewis, Ritchie27 min
Jun 16, 5:41 PM EDTSevere Thunderstorm WarningRLXBoone, Logan, Raleigh, Wyoming34 min
Jun 16, 5:45 PM EDTSevere Thunderstorm WarningRLXBarbour, Lewis, Randolph, Upshur45 min
Jun 16, 5:54 PM EDTSevere Thunderstorm WarningRLXBoone, Logan21 min
Jun 16, 6:05 PM EDTSevere Thunderstorm WarningRLXClay, Nicholas, Webster40 min
Jun 16, 6:07 PM EDTSevere Thunderstorm WarningRLXRaleigh, Wyoming37 min
Jun 16, 6:09 PM EDTSevere Thunderstorm WarningRLXPocahontas36 min
Jun 16, 6:23 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph, Webster52 min
Jun 16, 6:52 PM EDTSevere Thunderstorm WarningRLXNicholas, Pocahontas, Webster53 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.